Alert archive / Louisiana / Flash Flood Warnings in 2024

Flash Flood Warning 3, NWS Shreveport, LA

January 23, 2024De Soto Parish, Natchitoches Parish, Sabine Parish, Louisiana; Sabine County, San Augustine County, Shelby County, Texas

NWS Shreveport, LA issued this flash flood warning at Jan 23, 2024, 3:49 PM CST for De Soto Parish, Natchitoches Parish, Sabine Parish, Louisiana; Sabine County, San Augustine County, Shelby County, Texas. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 23, 2024, 3:49 PM CST (21:49 UTC)
Expired
Jan 24, 2024, 1:00 AM CST
In force
9 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
None

Counties De Soto Parish, LA, Natchitoches Parish, LA, Sabine Parish, LA, Sabine County, TX, San Augustine County, TX, Shelby County, TX

The radar

The Shreveport radar (KSHV), 74 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 9.8 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2024-01-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 108 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2024-01-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
108 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
474 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

384 
WGUS54 KSHV 232149
FFWSHV
LAC031-069-085-TXC403-405-419-240100-
/O.NEW.KSHV.FF.W.0003.240123T2149Z-240124T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Shreveport LA
349 PM CST Tue Jan 23 2024

The National Weather Service in Shreveport has issued a

* Flash Flood Warning for...
  Southern De Soto Parish in northwestern Louisiana...
  West Central Natchitoches Parish in northwestern Louisiana...
  Northwestern Sabine Parish in northwestern Louisiana...
  Northwestern Sabine County in eastern Texas...
  Northeastern San Augustine County in eastern Texas...
  Eastern Shelby County in eastern Texas...

* Until 700 PM CST.

* At 349 PM CST, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 3 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Mansfield, Milam, Zwolle, Converse, Patroon, Shelbyville, 
  Neuville, Bland Lake, Oak Grove, Pleasant Hill, Huxley, South 
  Mansfield, Noble, Grand Cane, Stanley, Toledo Bend Reservoir 
  North, Jordans Store, Sexton, Hurstown and Pelican.

This includes the following streams and drainages...
  Palo Gaucho Bayou, Big Iron Ore Creek, Brady Creek, Prairie Creek, 
  Sabine River, Yellow Branch, Cypress Bayou, Brawley Creek, Na 
  Bonchasse, Bayou, Spring Creek, Tenaha Creek, Duke Bayou, Rascal 
  Creek, McDonald Bayou, Butler Creek, Bourghs Creek, Tenmile Bayou, 
  Canadian Bayou, Liton Branch, Prairie Bayou, Baget Creek, Scie, 
  Bayou, Brushy Bayou, Chambers Creek, Stinkfinger Creek, Fraigeson 
  Creek, Allen Creek, Flat Fork Creek, Hollis Creek, Reeves Creek, 
  Lick Creek, Buffalo Bayou, Perkins Creek, Bossier Bayou, Sulphur 
  Creek, Buckley Creek, Louies Bayou, Wallace Creek, Blanchard 
  Bayou, San Miguel, Bayou, Boregas Creek, Beauchamp Creek, Cow 
  Bayou, Heart Bayou, Wooten Creek, Lost Bayou, Belle Bayou, El 
  Lobanillo Creek, Siphorien Bayou, Mustang Creek, Jackson Creek, 
  Cook Creek, Thompson Creek, Clement Creek, Siep, Bayou, Caney 
  Creek, Tiger Creek, Carrizo Creek, West Branch Dolet Bayou, 
  Pierre, Bayou, Huana Creek, Mill Creek, Grannies Creek, Boyd 
  Creek, Chatman Bayou, Dry Bayou, South Bayou Blue, Castor, Bayou, 
  Bull Bay Creek, Patroon Bayou, San Miguel Creek, Ayish Bayou, Jims 
  River, Higgenbotham Branch, McGrue Creek, Wallace Bayou, North 
  Bayou Blue, Morrison Creek, Bayou San Patricio and Bear Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3163 9419 3191 9396 3208 9381 3196 9337
      3195 9337 3194 9337 3194 9336 3185 9345
      3153 9375 3142 9386 3161 9421

FLASH FLOOD...RADAR INDICATED

$$

53
3 follow-up statements
594 
WGUS54 KSHV 240048
FFWSHV
LAC031-069-085-TXC403-405-419-240300-
/O.EXT.KSHV.FF.W.0003.000000T0000Z-240124T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Shreveport LA
648 PM CST Tue Jan 23 2024

The National Weather Service in Shreveport has extended the

* Flash Flood Warning for...
  Southern De Soto Parish in northwestern Louisiana...
  West Central Natchitoches Parish in northwestern Louisiana...
  Northwestern Sabine Parish in northwestern Louisiana...
  Northwestern Sabine County in eastern Texas...
  Northeastern San Augustine County in eastern Texas...
  Eastern Shelby County in eastern Texas...

* Until 900 PM CST.

* At 648 PM CST, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Over 3 inches of rain have 
  fallen. Additional rainfall amounts of 1 to 2 inches are possible 
  in the warned area. Flash flooding is ongoing.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Mansfield, Milam, Zwolle, Converse, Patroon, Shelbyville, 
  Neuville, Bland Lake, Oak Grove, Pleasant Hill, Huxley, South 
  Mansfield, Noble, Grand Cane, Stanley, Toledo Bend Reservoir 
  North, Jordans Store, Sexton, Hurstown and Pelican.

This includes the following streams and drainages...
  Palo Gaucho Bayou, Big Iron Ore Creek, Brady Creek, Prairie Creek, 
  Sabine River, Yellow Branch, Cypress Bayou, Brawley Creek, Na 
  Bonchasse, Bayou, Spring Creek, Tenaha Creek, Duke Bayou, Rascal 
  Creek, McDonald Bayou, Butler Creek, Bourghs Creek, Tenmile Bayou, 
  Canadian Bayou, Liton Branch, Prairie Bayou, Baget Creek, Scie, 
  Bayou, Brushy Bayou, Chambers Creek, Stinkfinger Creek, Fraigeson 
  Creek, Allen Creek, Flat Fork Creek, Hollis Creek, Reeves Creek, 
  Lick Creek, Buffalo Bayou, Perkins Creek, Bossier Bayou, Sulphur 
  Creek, Buckley Creek, Louies Bayou, Wallace Creek, Blanchard 
  Bayou, San Miguel, Bayou, Boregas Creek, Beauchamp Creek, Cow 
  Bayou, Heart Bayou, Wooten Creek, Lost Bayou, Belle Bayou, El 
  Lobanillo Creek, Siphorien Bayou, Mustang Creek, Jackson Creek, 
  Cook Creek, Thompson Creek, Clement Creek, Siep, Bayou, Caney 
  Creek, Tiger Creek, Carrizo Creek, West Branch Dolet Bayou, 
  Pierre, Bayou, Huana Creek, Mill Creek, Grannies Creek, Boyd 
  Creek, Chatman Bayou, Dry Bayou, South Bayou Blue, Castor, Bayou, 
  Bull Bay Creek, Patroon Bayou, San Miguel Creek, Ayish Bayou, Jims 
  River, Higgenbotham Branch, McGrue Creek, Wallace Bayou, North 
  Bayou Blue, Morrison Creek, Bayou San Patricio and Bear Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3163 9419 3191 9396 3208 9381 3196 9337
      3195 9337 3194 9337 3194 9336 3185 9345
      3153 9375 3142 9386 3161 9421

FLASH FLOOD...RADAR INDICATED

$$

53
850 
WGUS54 KSHV 240250
FFWSHV
LAC031-069-085-TXC403-405-419-240500-
/O.EXT.KSHV.FF.W.0003.000000T0000Z-240124T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Shreveport LA
850 PM CST Tue Jan 23 2024

The National Weather Service in Shreveport has extended the

* Flash Flood Warning for...
  Southern De Soto Parish in northwestern Louisiana...
  West Central Natchitoches Parish in northwestern Louisiana...
  Northwestern Sabine Parish in northwestern Louisiana...
  Northwestern Sabine County in eastern Texas...
  Northeastern San Augustine County in eastern Texas...
  Eastern Shelby County in eastern Texas...

* Until 1100 PM CST.

* At 850 PM CST, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 3 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Mansfield, Milam, Zwolle, Converse, Patroon, Shelbyville, 
  Neuville, Bland Lake, Oak Grove, Pleasant Hill, Huxley, South 
  Mansfield, Noble, Grand Cane, Stanley, Toledo Bend Reservoir 
  North, Jordans Store, Sexton, Hurstown and Pelican.

This includes the following streams and drainages...
  Cypress Bayou, Beauchamp Creek, Heart Bayou, Scie, Bayou, Big Iron 
  Ore Creek, Wallace Creek, Louies Bayou, Lick Creek, Caney Creek, 
  Tenaha Creek, South Bayou Blue, Tiger Creek, Na Bonchasse, Bayou, 
  Ayish Bayou, Stinkfinger Creek, Lost Bayou, Sabine River, Baget 
  Creek, Carrizo Creek, Boyd Creek, Spring Creek, Flat Fork Creek, 
  Yellow Branch, Thompson Creek, San Miguel, Bayou, Dry Bayou, Huana 
  Creek, Wooten Creek, Allen Creek, Canadian Bayou, McGrue Creek, 
  Sulphur Creek, Boregas Creek, Brushy Bayou, Cook Creek, Duke 
  Bayou, Chatman Bayou, Blanchard Bayou, Morrison Creek, McDonald 
  Bayou, Higgenbotham Branch, El Lobanillo Creek, Mill Creek, Brady 
  Creek, Castor, Bayou, Palo Gaucho Bayou, Patroon Bayou, Butler 
  Creek, Perkins Creek, Brawley Creek, Wallace Bayou, Siep, Bayou, 
  North Bayou Blue, Tenmile Bayou, Buckley Creek, Clement Creek, San 
  Miguel Creek, Hollis Creek, Bourghs Creek, Rascal Creek, Bull Bay 
  Creek, Fraigeson Creek, Chambers Creek, Bear Creek, West Branch 
  Dolet Bayou, Reeves Creek, Bossier Bayou, Jims River, Grannies 
  Creek, Liton Branch, Prairie Bayou, Siphorien Bayou, Belle Bayou, 
  Pierre, Bayou, Buffalo Bayou, Mustang Creek, Prairie Creek, Bayou 
  San Patricio, Cow Bayou and Jackson Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3163 9419 3191 9396 3208 9381 3196 9337
      3195 9337 3194 9337 3194 9336 3185 9345
      3153 9375 3142 9386 3161 9421

FLASH FLOOD...RADAR INDICATED

$$

19
230 
WGUS54 KSHV 240446
FFWSHV
LAC031-069-085-TXC403-405-419-240700-
/O.EXT.KSHV.FF.W.0003.000000T0000Z-240124T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Shreveport LA
1046 PM CST Tue Jan 23 2024

The National Weather Service in Shreveport has extended the

* Flash Flood Warning for...
  Southern De Soto Parish in northwestern Louisiana...
  West Central Natchitoches Parish in northwestern Louisiana...
  Northwestern Sabine Parish in northwestern Louisiana...
  Northwestern Sabine County in eastern Texas...
  Northeastern San Augustine County in eastern Texas...
  Eastern Shelby County in eastern Texas...

* Until 100 AM CST.

* At 1046 PM CST, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 3 and 5 inches of rain 
  have fallen. Additional rainfall amounts of 2 to 3 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Mansfield, Milam, Zwolle, Converse, Patroon, Shelbyville, 
  Neuville, Bland Lake, Oak Grove, Pleasant Hill, Huxley, South 
  Mansfield, Noble, Grand Cane, Stanley, Toledo Bend Reservoir 
  North, Jordans Store, Sexton, Hurstown and Pelican.

This includes the following streams and drainages...
  Cypress Bayou, Beauchamp Creek, Heart Bayou, Scie, Bayou, Big Iron 
  Ore Creek, Wallace Creek, Louies Bayou, Lick Creek, Caney Creek, 
  Tenaha Creek, South Bayou Blue, Tiger Creek, Na Bonchasse, Bayou, 
  Ayish Bayou, Stinkfinger Creek, Lost Bayou, Sabine River, Baget 
  Creek, Carrizo Creek, Boyd Creek, Spring Creek, Flat Fork Creek, 
  Yellow Branch, Thompson Creek, San Miguel, Bayou, Dry Bayou, Huana 
  Creek, Wooten Creek, Allen Creek, Canadian Bayou, McGrue Creek, 
  Sulphur Creek, Boregas Creek, Brushy Bayou, Cook Creek, Duke 
  Bayou, Chatman Bayou, Blanchard Bayou, Morrison Creek, McDonald 
  Bayou, Higgenbotham Branch, El Lobanillo Creek, Mill Creek, Brady 
  Creek, Castor, Bayou, Palo Gaucho Bayou, Patroon Bayou, Butler 
  Creek, Perkins Creek, Brawley Creek, Wallace Bayou, Siep, Bayou, 
  North Bayou Blue, Tenmile Bayou, Buckley Creek, Clement Creek, San 
  Miguel Creek, Hollis Creek, Bourghs Creek, Rascal Creek, Bull Bay 
  Creek, Fraigeson Creek, Chambers Creek, Bear Creek, West Branch 
  Dolet Bayou, Reeves Creek, Bossier Bayou, Jims River, Grannies 
  Creek, Liton Branch, Prairie Bayou, Siphorien Bayou, Belle Bayou, 
  Pierre, Bayou, Buffalo Bayou, Mustang Creek, Prairie Creek, Bayou 
  San Patricio, Cow Bayou and Jackson Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3163 9419 3191 9396 3208 9381 3196 9337
      3195 9337 3194 9337 3194 9336 3185 9345
      3153 9375 3142 9386 3161 9421

FLASH FLOOD...RADAR INDICATED

$$

19

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jan 23, 1:47 PM CST, 2 hours 2 minutes earlier.

Area forecast discussion, Jan 23, 1:47 PM CST, 2 hours 2 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
147 PM CST Tue Jan 23 2024

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(This evening through Wednesday Night)
Issued at 1257 PM CST Tue Jan 23 2024

Moderate to pockets of heavier rainfall continue this afternoon
across much of the Four State Region, albeit we are still waiting
to get this widespread precipitation shield into our far eastern
zones. Thus far through the past 24 hours, it's a pretty safe bet
after taking a look at surrounding observations and Dual-Pol Radar
amounts, we've seen a sloth of 3-5 inches with isolated higher
amounts from portions of Deep East Texas north and east into the
I-20 Corridor of NE TX and NW LA, into the Middle Red River Valley
of SW AR. Lesser amounts have fallen northwest of the I-30
Corridor into SE OK and across our far southeast and eastern most
parishes thus far. Right off the bat, we will not be making any
changes to the current Flood Watch as it stands right now but
obviously, changes will need to be made to the Flood Watch area
moving forward and this will be discussed below.

Deep upper trough axis remains entrenched across the western Great
Basin, keeping our region in deep southwesterly flow aloft.
Disturbances continue to eject out our way in this flow which
combined with a stalled surface frontal boundary across our region
and you have the perfect setup for additional heavy rainfall
across our region. As we go through the evening and especially
into the overnight hours tonight, it does appear that we will
begin to see a shift to the east of the more moderate to heavy
rainfall axis that has been embedded across much of NE TX into SW
AR throughout the day today. If we see this materialize, then we
may be able to end a portion of the Flood Watch a little early,
at least near and northwest of the I-30 Corridor which could also
include some NE TX counties further south towards the I-20
Corridor. As the heavier rainfall axis shifts south and east
during the day Wednesday, then it's this area that will need to be
watched for excessive heavy rainfall through at least Wed Night.
WPC's Excessive Heavy Rainfall Outlook which has encompassed much
of our region in a Moderate area for this heavy rainfall today
shifts south and east, encompassing our southeast/eastern
parishes for Wed/Wed Night which goes along with this line of
thinking above. Thus, the current Flood Watch will likely need to
be expanded beyond 6pm Wed Night for our southeast half but just
where this expansion of the FFA takes place is too early and
uncertain to call attm. Thus, will allow future shift to make this
determination.

Current stalled boundary will push south and east slightly during
the day Wednesday, taking up residence across Deep East Texas into
far NW LA and SW AR and thus it makes sense that the heaviest
rainfall axis on Wed/Wed Night would shift south and east of this
boundary. This boundary moves further south and east into NE LA
late Wed Night and hopefully, the heavier rainfall amounts follow
this boundary to the east as well.

Thanks for the coordination today WPC, LZK. Prelims to
follow...13.

&&

.LONG TERM...
(Thursday through next Monday)
Issued at 1257 PM CST Tue Jan 23 2024

By Thursday, the above mentioned sfc boundary will have moved
through all but our far southeast parishes in Northeast Louisiana
with the upstream upper level trough beginning to quickly eject
out into the Middle Red River Valley of NE TX/SE OK and SW AR.
Heaviest rainfall will be ending in our southeast parishes Thu
morning with the rest of our region seeing a break from the
rainfall but it must be noted that it will be a brief break.

The upstream trough reloads across the Intermountain West and into
the Four Corners Region of the Country Thu Night/Fri and this will
set the stage for more precipitation late Fri/Fri Night before
ending from southwest to northeast on Sat. There will be a window
for heavy rainfall once again Friday Night, but the window will be
much shorter compared to what we are currently dealing with, thus
hopefully, giving the shorter duration of this next event, any
additional flooding will be held to a minimum. This upper trough
ejects out across our region during the day Sat lagging a surface
frontal passage late Friday Night with drier conditions prevailing
for the second half of Saturday and continuing through the
remainder of the weekend.

Northwest flow aloft prevails through the end of the forecast
period which again, promises to be a dry period which appears to
continue beyond the next 7 days.

13

&&

.AVIATION...
(18Z TAFS)
Issued at 1143 AM CST Tue Jan 23 2024

Area terminal flight conditions will remain impacted as moderate
to heavy RA continues across the airspace through the period. This
will result in low OVC CIGs and sub 2SM VSBYs. Therefore, flight
conditions prevail and will remain around IFR to LIFR through the
TAF package. Overnight and through early Wednesday AM, the
development of BR/FG and low CIGs will support IFR and LIFR
conditions once again, mainly across western and central terminals
as the bulk of the precip development on the backside of the
period will be across eastern terminals from MLU to ELD.

RK

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  59  67  55  67 / 100  90  70  20
MLU  61  69  60  69 / 100 100 100  40
DEQ  49  61  47  61 /  80  40  50  10
TXK  53  61  50  62 / 100  80  60  10
ELD  55  66  54  66 / 100  90  80  20
TYR  53  60  49  63 /  90  70  40  10
GGG  55  63  50  65 / 100  90  50  10
LFK  60  68  54  69 / 100  90  60  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch through Wednesday afternoon for ARZ050-051-059>061-
     070>073.

LA...Flood Watch through Wednesday afternoon for LAZ001>006-010>014-
     017>022.

OK...None.
TX...Flood Watch through Wednesday afternoon for TXZ097-108>112-
     124>126-136>138-149>153-165>167.

&&

SHORT TERM...13
LONG TERM....13
AVIATION...53
Hazardous weather outlook, Jan 23, 2:10 PM CST, 1 hour 39 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
210 PM CST Tue Jan 23 2024

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-TXZ097-108>112-
124>126-136>138-149>153-165>167-242015-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-
Caldwell-La Salle-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-
Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-Nacogdoches-Shelby-
Angelina-San Augustine-
210 PM CST Tue Jan 23 2024

...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY AFTERNOON...

This Hazardous Weather Outlook is for south central Arkansas,
southwest Arkansas, north central Louisiana, northwest Louisiana,
east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight.

Periods of heavy rain with a few embedded thunderstorms are expected
to continue across the region this evening and into early Wednesday
morning. Given the wet soils in place, minor flooding will be
possible in rivers, creeks, streams, and other low-lying and flood-
prone areas. The Flood Watch currently in effect will continue
overnight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Periods of heavy rain with a few embedded thunderstorms are expected
to continue across the region through Wednesday and into early
Thursday morning. Heaviest amounts will fall between Deep East Texas
through Northeast and East Central Louisiana. A brief period of dry
conditions are to be expected ahead of the chance for additional
rainfall late Friday night and early Saturday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

OKZ077-TXZ096-242015-
McCurtain-Red River-
210 PM CST Tue Jan 23 2024

This Hazardous Weather Outlook is for southeast Oklahoma and
northeast Texas.

.DAY ONE...This Afternoon and Tonight.

Light rain and the chance for an embedded thunderstorm or two will
continue across the area this evening before clearing out some
overnight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

While light rain will stick around for parts of Wednesday, another
chance for showers and thunderstorms returns late Friday and into
Saturday morning following a brief dry period.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

53

In the hours before

Local storm report, Jan 23, 3:36 PM CST, 13 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
336 PM CST Tue Jan 23 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0323 PM     Flash Flood      4 WSW Shreveport        32.45N 93.86W
01/23/2024                   Caddo              LA   Dept of Highways

            Louisiana DOT cameras depicted flooding on
            Interstate 20 near the Pines Road exit.

&&

20
Local storm report, Jan 23, 3:44 PM CST, 5 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
344 PM CST Tue Jan 23 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     Flash Flood      4 NNE Greenwood         32.50N 93.95W
01/23/2024                   Caddo              LA   Public

            Flooding reported off of South Lakeshore
            Drive on Bradford road just west of Cross
            Lake. Water completely covering the road.

&&

20
Special weather statement, Jan 23, 3:45 PM CST, 4 minutes before
Special Weather Statement
National Weather Service Shreveport LA
345 PM CST Tue Jan 23 2024

LAZ010-011-017-018-TXZ153-166-167-232245-
De Soto LA-Natchitoches LA-Red River LA-Sabine LA-Sabine TX-
San Augustine TX-Shelby TX-
345 PM CST Tue Jan 23 2024

...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN DE SOTO...CENTRAL
RED RIVER...NORTHWESTERN NATCHITOCHES AND NORTHWESTERN SABINE
PARISHES...SOUTHEASTERN SHELBY...NORTHEASTERN SAN AUGUSTINE AND
NORTHWESTERN SABINE COUNTIES THROUGH 445 PM CST...

At 345 PM CST, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from near Mansfield to near
Converse to 8 miles southeast of Patroon to near San Augustine.
Movement was northeast at 30 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Milam, San Augustine, Coushatta, Zwolle, Converse, Patroon, Oak
Grove, Pleasant Hill, Martin, Huxley, Noble, Edgefield, Carmel, Lake
End, Evelyn, Sexton, Grand Bayou, Belmont, Hanna, and Pelican.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

If on or near Toledo Bend, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.

&&

LAT...LON 3212 9322 3187 9332 3172 9347 3149 9371
      3148 9419 3167 9399 3185 9377 3209 9365
TIME...MOT...LOC 2145Z 244DEG 24KT 3196 9366 3172 9371 3157 9386 3149
9411

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

24

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 22, 6:58 PM CSTAreal Flood AdvisorySHVBossier, Caddo, De Soto3 hr
Jan 23, 11:12 AM CSTRiver Flood WarningSHVBienville, Bossier, Webster12 days
Jan 23, 11:43 AM CSTAreal Flood AdvisorySHVCaddo3 hr
Jan 23, 1:31 PM CSTAreal Flood WarningSHVBossier, Caddo, De Soto50 min
Jan 23, 2:21 PM CSTFlash Flood WarningSHVBossier, Caddo, De Soto2 hr
Jan 23, 3:04 PM CSTFlash Flood WarningSHVBossier, Caddo, Webster10 hr
Jan 23, 3:17 PM CSTAreal Flood AdvisorySHVDe Soto, Natchitoches, Sabine3 hr
Jan 23, 3:45 PM CSTSpecial Weather StatementSHVRed River60 min
Jan 23, 4:13 PM CSTAreal Flood AdvisorySHVBienville, Bossier, Caddo, Claiborne, De Soto, Webster5 hr
Jan 23, 4:27 PM CSTSpecial Weather StatementSHVRed River33 min
Jan 23, 5:07 PM CSTSpecial Weather StatementSHVRed River53 min
Jan 22, 8:14 PM CSTAreal Flood AdvisorySHVHarrison, Panola2 hr
Jan 22, 9:59 PM CSTDense Fog AdvisorySHVBowie, Camp, Cass, Cherokee, Franklin, Morris and 5 more11 hr
Jan 23, 9:22 AM CSTRiver Flood WarningSHVNacogdoches, Rusk5 days
Jan 23, 9:23 AM CSTRiver Flood WarningSHVAngelina, Cherokee, Nacogdoches36 days
Jan 23, 9:25 AM CSTRiver Flood WarningSHVAnderson, Cherokee, Houston4 days
Jan 23, 9:26 AM CSTRiver Flood WarningSHVAngelina, Houston, Polk, Trinity, Tyler17 days
Jan 23, 9:27 AM CSTRiver Flood WarningSHVAnderson, Cherokee, Houston, Trinity8 days
Jan 23, 10:02 AM CSTAreal Flood AdvisorySHVCherokee, Nacogdoches, Panola, Rusk, Shelby5 hr
Jan 23, 10:15 AM CSTAreal Flood AdvisorySHVGregg, Harrison, Marion, Panola, Rusk, Upshur5 hr
Jan 23, 11:07 AM CSTRiver Flood WarningSHVGregg3 days
Jan 23, 4:36 PM CSTFlash Flood WarningSHVAngelina, Nacogdoches, Sabine, San Augustine, Shelby7 hr

Nearby

Flash Flood Warnings in Louisiana, 2024Flash Flood Warnings in Texas, 2024Every flash flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.